Home


What's New
Health & Fitness
Bones & Muscles
Dental Health
Dermatology
Diabetes
Diet & Exercise
Health Info
Hearing & Vision
Heart
Men's Issues
Mental Health
Pharmacy
Podiatry
Women's Issues
Legal & Financial
Home & Garden
Family
Arts & Leisure
People
Forever Young
About Us
Search the Site

More of Your Skin Questions
Answered by our Expert

Q. Does seborrheic dermatitis cause hair loss? If so, is there anything one can do/take other than use a shampoo with salicylic acid?

A. Yes, in some severe cases of seborrheic dermatitis possible bordering on psoriasis, the thick plaque can adhere to the shafts of the hairs causing what is known as "traumatic" type hair loss.

There are many excellent prescription shampoos and cortisone based solutions to treat this condition. I would recommend seeing a dermatologist for evaluation and treatment.

Q. I am 30 yrs old male stationed in Kuwait. I am married, I've seen many dermatologists concerning my cholinergic urticaria, the regular anti-histamines were not effective, "3 tablets zyrtec, claritin and zadatine" a day! It did nothing, then I started using Medrol 4mg for 3 months and the respond wasn't as expected.

I am now using 3 tabs of Atarax 10 mg and I don't know why there is not that much healing. What do you advise me, Doctor? I am really suffering.

A. Your dermatologist put you on steroids (that is what Medrol is). If this dose is not working he may want to increase the dose and perhaps also add a booster intramuscular Kenalog shot for added affects.

Other antihistamines which may be effective include perioactin and doxephin, but both of these have a side effect of increased sedation (they make you very sleepy) which could be a problem.

Also, increasing the dose of the steroids could also cause many more severe side effects than just the condition they are trying to treat. My advice is that you go back to your dermatologist and discuss these other options.

Q. I have the skin a little darkness, while my mommy and sister no and for this that some persons tease me. What I should do to have the skin a little clear without using whitening products.

Here where I live no one sells whitening lotions 'cause everybody is white. and also my neck, my elbows, my underarms and my knees are dark. Please give me some tips of what can I do.

Thank you very much. Sorry for my English is not as good as it should be.

A. See a dermatologist to have your skin evaluated. There are many conditions that can cause darkening on the skin and a dermatologist can give you the correct medicine to treat the condition you have.



Meet our Dermatologist
Dr. Monique S. Cohn

Ask our Dermatologist a Question




Back to Top of Page

Back to Dermatology


Dr. Cohn

Copyright 2001-2006 ClevelandSeniors.Com. All Rights Reserved.
Questions or Comments? E-Mail us at:
support@ClevelandSeniors.Com